Approximately a year and a half ago I had Juvederm injected into the tear troughs under my eyes. The surgeon assured me that even if we didn't achieve the exact desired effect, the most that would happen, is that the Juvederm would dissolve and my eyes would return to the same pre-Juvederm state. While I'm sure that this is the case quite frequently, for me it absolutely wasn't. For starters my surgeon who explained that he would insert half a syringe of Juvederm under each eye, injected more under the first eye than he did under the second. I'm am absolutely NOT mistaken about this as 1) afterwards he suggested that I might come back later and have a little more injected under one eye (at my own cost no doubt) and 2) I have eyes, and could clearly see the marked difference between the two.
I have taken front on photos to confirm that it was no trick of the light, and friends that have confirmed what I could see. The underneath area of one eye was clearly much more swollen than the other resulting in a swollen and very unsymmetrical appearance. I have even had strangers on public transport commenting on the "weird look" that I had about me. I went back to the clinic to query this and the nurse (the surgeons wife) completely belayed the point and tried to talk it away 1) denying that she could see what I was querying then 2) suggesting that I perhaps slept more on one side causing this effect and 3) that perhaps I have some more injected. So which is it? That what I'm describing is not the case or that it is and is due to this other reason and perhaps I should inject more? An absolutely infuriating, unhelpful, patronising and disappointing exchange. Dissatisfied, I went back on another occasion to try to talk to her again and was met with more of the same invalidation and unhelpfulness. I was not making a fuss, I simply wanted to know what could be done to fix the problem. I gave up on talking to them after that. I decided that I didn't want them going anywhere near my face again.
One eye (the side with less of the substance injected) returned back to normal far earlier than the other side (confirming that I saw what I saw!). The other side took remarkably longer, leaving me with an even stranger lopsided look for another 6 months. While I DO believe that the substance has completely dissolved from underneath both eyes now... the side that had more injected into it had ended up looking in very poor condition (from what I can figure, due to being stretched out just a bit too far with too much Juvederm). My face did not return to normal. The skin under one the side looks pulled and stretched and substantially darker than the other and darker (deeper tear trough) than there was before.
Has anybody else has an experience like this? I am very reluctant to do anything to my face anymore. However, If anyone has any suggestion on what might improve the condition of the skin in this area it would be greatly appreciated.